MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4337C185TU
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was intended to be implanted in the endovascular treatment of a 70mm of thoracic aortic aneurysm.It was reported that during the index procedure, when the surgeon was passing the delivery system up into the proximal thoracic aorta up to the carotid it was noted the anatomy was very tortuous with several u-turns.It was very difficult for the surgeon to get the device up into the thoracic aorta.A lot of friction had built up in the delivery system.The surgeon went to deploy the graft.The blue hand piece just spun and the sheath covering the graft would not come back.The surgeon removed this stent graft out of the patient and instead was able to implant a shorter device successfully.As per the physician the cause of the event is anatomy.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis conclusion; the device returned with a gap of 1.95cm from the front grip to the external slider.The tip capture release handle was in the home position.Kinks and twisting were visible along the graft cover extending to 51.1cm from the tip.The graft was partially deployed.Three (3) of the free flo stents had released from the tip capture mechanism.It was not possible to retract the graft cover using the external slider or trigger due to the twisting to the cover.The reported deployment and positioning difficulties were confirmed through analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11222208
Report Number9612164-2021-00287
Device Sequence Number3877848
Product Code MIH
UDI-Device Identifier00763000260675
UDI-Public00763000260675
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model NumberVNMF4337C185TU
Device Catalogue NumberVNMF4337C185TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR